Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Suffering from erectile dysfunction. Is masturbation a contributing factor? What should be done?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I am 34 and have problems getting and maintaining an erection. is this something you can advise on? I am in good health and the condition has slowly come upon me over the last year.

I masturbate regularly, but that does'nt need a very stiff erection. Is masturbation a contributing factor? I terms of getting used to performing without full erection. I have not had regular sex over the last year since i broke up with my last girlfriend. (There is no emotional issue about that I am quite certain). I have struggled to get properly erect with any new partners.
Posted Mon, 13 Aug 2012 in Erectile Dysfunction
Answered by Dr. Susanta Padhy 1 hour later

Thanks for the query

Masturbation (infrequent, frequent or habituated masturbation in less erected state) has nothing to do with erection problem.

Breaking up with your girlfriend could be an issue ( even if there is no emotional issue about that you say, but sometimes this may not be true ,too ). This can better be come to conclusion weather this factor is playing a role is by knowing the details and circumstances of it to a mental health professional. Also, your interaction with new partners.

Or, sometimes developing depression may manifest as erectile problem.

Also, as because you say it has developed gradually, you need to check for diabetes, too.

Hope this could address your query
and I am available for further clarification

Wish you a happy sex life
Above answer was peer-reviewed by
Follow-up: Suffering from erectile dysfunction. Is masturbation a contributing factor? What should be done? 23 hours later
Thanks for your mail.

I have no family history of diabetes nor do i have any symptoms of diabetes.

The past girl friend really cant be the issue.

I want to know :

1. How frequent is this problem in 34 year olds?
2. Is the frequency or manner of masturbation a factor at all? As in if the penis is not 100% erect when you do it, does that make it less prone to being fully erect.
3. is there a permanent cure?
4. if i use viagra etc a few times ( i never have so far) will it impact me in the long run?


Answered by Dr. Susanta Padhy 18 hours later

I am sorry for late response for some unavoidable reasons

Thanks. Below are answers to your queries:

1. The prevalence of erectile dysfunction is not very uncommon rather usual to the extent 0f around 10%

2. Masturbation has no role in such cases, though you may find such information in newspapers, internet etc. This is a myth.

3. This is not a permanent serious problem so that you need a permanent cure. In stead, understanding stages of sexual cycle, applying principle of "sensate focus technique" during sex should help.

4. One should not take viagra often (not more than thrice a week, not for months together) as it is not safe for heart. Moreover, if the principles enumerated in point 3 is not combined with viagra, it may not work in the long run, though it may work in the initial period.

hope this answers your queries

Thanks and I am available for further query
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor